Welcome to Healing Well! It sounds like you've got a very irritated esophagus. I've been taking Carafate Suspension for a long time, and have never had that type of reaction. Carafate does a wonderful job of coating your esopghagus and stomach. My GI doc said that Carafate Suspension is an excellent way to protect the esophagus, and I do know that Carafate is used to treat ulcers.
The idea is that it coats the affected lesion, thus allowing it time to heal without being doused with acid or bile.
It may be challenging in the beginning, as it sounds like you have some serious inflammation, but I would encourage you to take the Carafate like clockwork. In the end it will be the thing that best protects your esophagus and stomach, thus allowing it to heal.
I hope you feel better very soon!
Don't forget that you can't take prescription drugs until 2 hours after you take Carafate, to ensure that it is absorbed properly. You're also supposed to take meds two hours before the Carafate, but I did have a pharmacist tell me that you could cheat a little on that timing, as the drug will be out of your stomach within an hour or hour and a half.
Wait an hour after taking Carafate before eating. (or take it 2 hours after eating)
I personally find it a great help. I have a very reactive stomach, and the Carafate really makes a difference for me. The hardest part is the spacing between drugs/and eating.
Hang in there. If you're that inflamed, be sure to take the Carafate as prescribed.
Good luck! Feel better soon.